MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP771D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported that it was found that there had been foreign matter in the newly dispensed suture before the surgery.Changed another one to continue the surgery.There is no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/7/2026 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) --inside the sterile barrier - please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? --please refer to the device returned.- are there any photos of the foreign matter available? --no - was the product seal on the foil still intact when the package was opened? --yes - was the procedure completed without any adverse effect to the patient? --yes d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4, d4.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former with eight needle suture combinations were received for analysis.The product code vcp771d is multistrand and contains eight strands per packet.Upon visual analysis of the returned sample, foreign matter that appears to be silicone was observed in the needle from slot #5, while the remaining needles showed no anomalies or issues related to foreign matter.A photo was provided showing one winding former with eight needle suture combinations on the foil packet and foreign matter in the needle from slot #5.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 108rdd / vcp771d batch number, and no non-conformances were identified.Expiration date: a manufacturing record evaluation was performed for the finished device batch number 108rdd.The needle raw material rmc 481830 lot numbers1013997612, 1014004061, 1013997618, 1013970536, 1013997645, 1013992369, 1014004062, and 1013977006.No non-conformances were identified.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24801409
Report Number2210968-2026-03642
Device Sequence Number10682138
Product Code GAM
UDI-Device Identifier10705031055452
UDI-Public(01)10705031055452(17)300430(10)108RDD
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP771D
Device Lot Number108RDD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown